Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 112, NWS Fort Worth, TX

May 27, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 27, 2016, 3:54 PM CDT for Dallas County, Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 27, 2016, 3:54 PM CDT (20:54 UTC)
Expired
May 28, 2016, 7:00 AM CDT
In force
15 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 8.11 ft at May 27, 2016, 3:00 PM CDT.

actionminormoderate789101105/2705/2805/29
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 3:33 PM CDT, 21 minutes earlier.

Area forecast discussion, May 27, 3:33 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
333 PM CDT FRI MAY 27 2016

.DISCUSSION...
Dry and subsident air will continue to filter into the region
tonight and will keep all rain and thunderstorms across East Texas
and Louisiana. Therefore...we will cancel the Flash Flood watch
that is currently in affect across the southern portions of the
forecast area.

Even through the dryline will approach the western zones late
this afternoon/early this evening we feel that storms will have a
tough time developing. If an isolated storm were to form on the
dryline it would most likely occur near the Red River, closest to
the departing upper low.

Saturday morning will be mild and quiet with lows in the upper
60s and lower 70s. A few showers and storms may develop Saturday
afternoon and evening as a weak shortwave approaching from West
Texas brings increasing large scale lift and mid level moisture.
This shortwave should lift out of the region by Sunday morning but
another disturbance will approach from the west Sunday afternoon.
This second shortwave will be stronger and will most likely result
scattered afternoon and evening thunderstorms Sunday. Better
thunderstorm chances will arrive Sunday night/Monday morning when
a complex of storms from West Texas translates across the region.
It appears that the best chance of storms Sunday night and Monday
will be north of the Interstate 20 corridor.

There will be a decrease in thunderstorm chances behind the
departing complex of storms Monday afternoon/evening.
However, storm chances will quickly return Tuesday in response to
increasing large scale forcing for ascent associated with a slow
moving upper low moving out of the Desert Southwest. Energy from
this system, coupled with abundant low level moisture, will
result in thunderstorm chances Tuesday through Thursday. The best
storm chances will be during the Wednesday/Thursday time frame
when a late season cold front moves through the region. We have
left some low pops in the forecast for next Friday due to timing
uncertainties with the upper system and cold front.

79

&&

.AVIATION...
/ISSUED 1255 PM CDT FRI MAY 27 2016/
Visible satellite and radar loops show showers and storms
steadily moving east as drier and stable air is quickly
infiltrating the region from the west. As a result, have removed
the mention of precipitation from all Metroplex TAF sites with
VFR conditions anticipated through the evening hours. Overnight,
there is some indication that IFR cigs may try to develop across
the metroplex along with the potential for mist and localized
visibility reductions. At this time however, believe enough mixing
will continue overnight to preclude formation of widespread BR.
Additionally, confidence in IFR cigs is not high enough at this
time to mention in this TAF issuance.

For the Waco TAF, showers will linger for another hour or two
before precipitation chances cease. Confidence is higher here that
IFR cigs and mist will develop overnight.

In terms of thunder at all sites for the remainder of the day---
there is still an outside chance of isolated thunderstorm
development out west along the dryline later this afternoon, but
confidence is such that we have removed mention of thunder from
all TAF locations at this time.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  89  72  86  70 /  10  20  20  20  30
Waco                71  89  71  86  69 /  10  20  20  20  30
Paris               69  86  69  86  68 /  10  20  20  20  30
Denton              68  88  69  86  68 /  10  10  20  20  30
McKinney            69  88  70  86  68 /  10  20  20  20  30
Dallas              72  90  72  87  71 /  10  20  20  20  30
Terrell             71  88  71  86  69 /  10  20  20  20  30
Corsicana           72  88  71  86  70 /  10  20  20  20  30
Temple              71  88  71  84  70 /  10  20  20  20  20
Mineral Wells       65  89  69  85  68 /  10  10  20  20  30

&&

.FWD Watches/Warnings/Advisories...
None.
&&

90/79
Hazardous weather outlook, May 27, 3:35 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT FRI MAY 27 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
335 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT ACROSS NORTH AND CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SLIGHT CHANCE OF THUNDERSTORMS EXISTS THIS WEEKEND...AND THE
UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL
BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY...WITH THE
HIGHEST CHANCES ANTICIPATED ON WEDNESDAY AND THURSDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:19 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens71 min
May 26, 7:41 PM CDTSpecial Weather StatementFWDEastland34 min
May 26, 7:45 PM CDTTornado WarningFWDEastland, Stephens45 min
May 26, 7:58 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland62 min
May 26, 8:29 PM CDTSevere Thunderstorm WarningFWDEastland, Palo Pinto, Stephens61 min
May 26, 8:38 PM CDTTornado WarningFWDComanche37 min
May 26, 8:47 PM CDTFlash Flood WarningFWDComanche, Eastland5 hr
May 26, 8:58 PM CDTSevere Thunderstorm WarningFWDComanche, Erath62 min
May 26, 9:00 PM CDTAreal Flood AdvisoryFWDStephens3 hr
May 26, 9:11 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto64 min
May 26, 9:22 PM CDTSevere Thunderstorm WarningFWDErath53 min
May 26, 9:36 PM CDTAreal Flood AdvisoryFWDErath, Palo Pinto3 hr
May 26, 9:39 PM CDTSevere Thunderstorm WarningFWDHood, Parker, Somervell66 min
May 26, 9:47 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton27 min
May 26, 9:52 PM CDTAreal Flood WarningFWDLeon, Robertson6 hr
May 26, 9:58 PM CDTSpecial Weather StatementFWDJack32 min
May 26, 10:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant59 min
May 26, 10:37 PM CDTSpecial Weather StatementFWDBosque, Johnson53 min
May 26, 10:49 PM CDTSpecial Weather StatementFWDMills56 min
May 26, 10:52 PM CDTSpecial Weather StatementFWDDallas38 min
May 26, 11:06 PM CDTSpecial Weather StatementFWDEllis24 min
May 26, 11:14 PM CDTAreal Flood AdvisoryFWDBosque, Hamilton, Hill, Johnson, Mills4 hr
May 26, 11:24 PM CDTSpecial Weather StatementFWDBosque, Hamilton36 min
May 26, 11:52 PM CDTSpecial Weather StatementFWDHill38 min
May 27, 12:03 AM CDTFlash Flood WarningFWDBosque, Hamilton, Mills3 hr
May 27, 12:31 AM CDTSpecial Weather StatementFWDHamilton29 min
May 27, 1:07 AM CDTSpecial Weather StatementFWDStephens23 min
May 27, 1:42 AM CDTFlash Flood WarningFWDStephens4 hr
May 27, 1:45 AM CDTAreal Flood WarningFWDComanche, Eastland3 hr
May 27, 2:21 AM CDTSpecial Weather StatementFWDEastland54 min
May 27, 3:10 AM CDTSpecial Weather StatementFWDErath50 min
May 27, 3:44 AM CDTAreal Flood WarningFWDLeon, Robertson3 hr
May 27, 3:47 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell58 min
May 27, 4:08 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant67 min
May 27, 4:13 AM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson62 min
May 27, 4:56 AM CDTRiver Flood WarningFWDDenton45 hr
May 27, 5:04 AM CDTSpecial Weather StatementFWDDallas26 min
May 27, 5:19 AM CDTRiver Flood WarningFWDComanche12 days
May 27, 5:19 AM CDTRiver Flood WarningFWDComanche40 hr
May 27, 5:27 AM CDTRiver Flood WarningFWDWise17 days
May 27, 5:45 AM CDTAreal Flood AdvisoryFWDHamilton3 hr
May 27, 5:51 AM CDTFlash Flood WarningFWDBosque3 hr
May 27, 5:55 AM CDTAreal Flood AdvisoryFWDComanche, Erath3 hr
May 27, 5:57 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 27, 6:34 AM CDTFlash Flood WarningFWDComanche, Eastland, Erath4 hr
May 27, 8:36 AM CDTAreal Flood AdvisoryFWDHood, Johnson, Somervell3 hr
May 27, 8:49 AM CDTRiver Flood WarningFWDBosque18 hr
May 27, 9:17 AM CDTRiver Flood WarningFWDBosque, McLennan17 hr
May 27, 9:29 AM CDTRiver Flood WarningFWDDallas27 days
May 27, 9:29 AM CDTRiver Flood WarningFWDHenderson, Navarro29 hr
May 27, 9:29 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon7 days
May 27, 9:37 AM CDTRiver Flood WarningFWDHamilton24 hr
May 27, 9:37 AM CDTRiver Flood WarningFWDCoryell31 hr
May 27, 10:01 AM CDTRiver Flood WarningFWDLimestone49 hr
May 27, 4:27 PM CDTRiver Flood WarningFWDErath, Hamilton15 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.